Log in
NRAS
23,381 members27,238 posts

Actemra (Tocilizumab) tummy problems

Happy new year all. I hope you had a lovely Christmas. I must admit that I found making the Christmas dinner hard work this year and was very grateful for my perching stool.

My question is for those who are taking Actemra...I don't think there are many of us here. I started this a couple of months ago and have found I get bad stomach pains after injecting. Also over the Christmas period I didn't have much appetite. I get full very quickly and if I do eat a large meal I feel really bloated and uncomfortable.

I mentioned this when I got my call today from the nurse at my delivery company as I was unsure whether to wait for my rheumatologist appointment on 19th January. He told me they've had a lot of reports complaining of stomach problems recently and asked permission to pass my details to the drug manufacturer. He said they may contact me and my rheumatology team.

I'd be interested to know if anyone else has been bothered by these symptoms. I'm actually becoming scared of eating a full meal and am picking at toast etc instead. I'd like to say I'm losing weight but unfortunately I think I'm getting fatter. I came off oral steroids in December following treatment for a very debilitating flare.

6 Replies
oldestnewest

I have infusions and no stomach problems

Reply

Thanks Allanah, he mentioned it may be a dodgy batch and took the batch number of my pack. I suppose I should keep a diary of symptoms for discussion at my next appointment. I wonder why some people are given this drug by infusion and others by injection. I like the convenience of injection but hate doin them. I much prefer the Metoject pens to the fiddly needles. The liquid takes ages to go in 😯

1 like
Reply

I ch9se infusions as they are monthly so I can forget about them in between and I was on So many insulin and finger picks a day I d8dnt want to add another injection as my tummy black and blue.

The infusion is quick only an hour and it worked immediately for me x

Reply

I'd ask about it but parking at my hospital is a pain. I totally get where you're coming from with choosing the infusion. I have my monthly blood test and weekly mtx jabs and now weekly Actemra jabs. Sometimes the sight of the needles make me panic. I have to take a few calming breaths and get it over with. It's worth it in the end though eh!

2 likes
Reply

I moved from infusions to injecting as it was more convenient for me and dont have any problems with it but i agree with the weight gain as i have the same problem and not being very mobile it is hard to loose it.

1 like
Reply

I've been on Actemra for 8 months now and although I have not experienced stomach pain I have experienced a lot of bloating after eating. Even soup bloats me. I have also gained weight and no matter how hard I try to lose it, its near impossible. Frustrating. I think I have experienced every side effect possible on actemra. I'd love to say its doing wonders for my RA but im not sure it is..

Reply

You may also like...